Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Can periods be delayed due to hormonal imbalance ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
i have been taking dian35 pills for mos now..i have decided to shift to althea so on my first day of period after taking dian i have took althea .. i have contact with my bf 15 days later after i have religiously took althea. Since althea had been giving me a gastritis side effect so i decided to go back to dian 35.. as per instruction of dian after the tking 21 days of your previous pill you immediately take dian 35.. so i did it.. now i'm supposeldy on my 5th day tablet free period but im now taking dian 35..i my period still did not come and i have several discharges.. can i be pregnant?!
Posted Thu, 3 May 2012 in Pregnancy
Answered by Dr. Jasvinder Singh 16 minutes later

Thanks for posting your query.

From your symptoms, the delayed periods seem to be due to hormonal imbalance caused in the body due to shifting of one brand of pills to another. Chances of pregnancy are very less.

However to completely rule out pregnancy, you can do a urine pregnancy test after 7-10 days of your missed periods, and if it is negative consult a gynecologist. Your doctor would do a serum hcg test/ultrasound uterus to confirm/rule out pregnancy and rule out other causes of delayed periods.

If pregnancy is ruled out and periods don’t happen then the first possibility is hormonal imbalance and it should go away in the next cycle if you continue taking XXXXXXX

In case there is any further irregularity in periods then other causes may include conditions that affect the Ovaries, Uterus, Hypothalamus, or Pituitary gland. It could be Hypothyroidism, Polycystic ovarian syndrome or less frequently a Pituitary tumor causing high Prolactin levels or a Hypothalamic disease.

But these causes are to be evaluated only when you have 3-4 irregular periods.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor